Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 40, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 27, 2006, 6:29 PM EDT for Lewis County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2006, 6:29 PM EDT (22:29 UTC)
- Expired
- Aug 27, 2006, 8:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Lewis County, KY
The radar
The Jackson,KY radar (KJKL), 101 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 272230 FFWILN KYC135-280030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 629 PM EDT SUN AUG 27 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... LEWIS COUNTY IN NORTHEAST KENTUCKY * UNTIL 830 PM EDT * AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED NEARLY 3.5 INCHES OF RAIN HAS FALLEN SINCE 5 PM ACROSS SOUTHERN LEWIS COUNTY...BETWEEN PETERSVILLE AND CAMP DIX. * HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER ONE TO TWO INCHES POSSIBLE THROUGH 830 PM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...CAMP DIX...HEAD OF GRASSY AND TOLLESBORO. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3854 8314 3834 8324 3849 8362 3857 8363 $$ HAWBLITZEL
1 follow-up statement
000 WGUS71 KILN 272359 FFSILN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 740 PM EDT SUN AUG 27 2006 KYC135-280030- LEWIS KY- 740 PM EDT SUN AUG 27 2006 ...FLASH FLOOD WARNING CONTINUES FOR SOUTHERN LEWIS COUNTY UNTIL 830 PM EDT... AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED UP TO 5 INCHES OF RAIN HAD FALLEN SINCE 6 PM ACROSS SOUTHERN LEWIS COUNTY BETWEEN PETERSVILLE AND CAMP DIX. HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER ONE TO TWO INCHES POSSIBLE THROUGH 830 PM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...CAMP DIX...HEAD OF GRASSY...EPWORTH...KINNICONICK...STRICKLETT AND TANNERY. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3854 8314 3834 8324 3849 8362 3857 8363 $$ HAWBLITZEL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 4:38 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 27, 4:38 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 438 PM EDT SUN AUG 27 2006 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... MOIST WESTERLY FLOW ALOFT WILL CONTINUE THROUGH THE SHORT TERM. SLOW MOVING FRONT PARALLEL TO THE UPPER FLOW WILL PROVIDE LOW LEVEL CONVERGENCE...ESPECIALLY WHEN A VIGOROUS WAVE MOVES ALONG THE FRONT MONDAY THROUGH TUESDAY. RAISED POPS TO LIKELY/HIGH CHANCE THIS EVENING FOR ONGOING THUNDERSTORMS. MODELS HAVE CONVERGED ON THE SLOWER SOLUTION OF YESTERDAYS GFS. KEPT 80 POPS MONDAY WHILE EXTENDING COVERAGE FARTHER NORTH AND STRETCHED DURATION INTO MONDAY EVENING. ALSO EXTENDED DURATION OF CHANCE POPS THROUGH TUESDAY. DRIER WEATHER IS EXPECTED TUESDAY NIGHT. SOUTHERN HALF OF FORECAST AREA IS OUTLOOKED FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. MARGINAL INSTABILITY APPEARS TO BE A LIMITING FASTER. ISOLATED FLOODING MAY ALSO BE A CONCERN WITH TRAINING AND SLOW MOVING THUNDERSTORMS COUPLED WITH HIGH PRECIPITABLE WATER. MADE MINOR UPWARD ADJUSTMENTS TO TEMPERATURE FORECAST AROUND CINCINNATI. REST OF TEMPERATURE FORECAST UNCHANGED. CONIGLIO && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... UPPER AIR IS CHARACTERIZED BY A BLOCKY VERY SLOW MOVING PATTERN. UPPER LEVEL TROF AXIS TO DROP THRU THE OHIO VALLEY WEDNESDAY. THIS INDUCES A SFC TROF TO OUR SE. SOME MOISTURE LINGERS OVER THE SE IN RESPONSE TO THIS FEATURE AND WHILE A VERY LOW CHC POP FOR SHOWERS/THUNDERSTORMS WL EXIST IN THE FAR SE EARLY WED...AT THIS TIME HAVE CONTINUED TO MAINTAIN A DRY FORECAST WITH BEST MSTR AND LIFT SOUTH AND EAST OF FA. IN THE WAKE OF THIS UPPER LEVEL TROF...FLOW BECOMES NRLY WITH DRY WX AND TEMPS A LTL BLO SEASONAL NORMAL AS SFC HIGH PRESSURE OF CANADIAN ORIGIN TO BUILD ACRS THE GREAT LAKES. THIS HIGH WL PROVIDE DRY WX THRU THE END OF THE WEEK AND INTO THE WEEKEND WITH UPPER LEVEL RIDGE BUILDING INTO THE REGION NEXT WEEK END WITH AN ENSUING SLOW WARMING TREND. A LTL BLO GUID TEMPS WED AND THU AND THEN CLOSE TO GUID FOR REMAINDER OF THE PERIOD. && .AVIATION /18Z-18Z/... FRNTL BNDRY ALIGNED FROM NE OHIO SW TO NEAR KDAY THEN WEST INTO CNTRL INDIANA AND ILLINOIS. SCT CONVECTION HAD FIRED ALONG AND IMMEDIATELY AHEAD OF THE BNDRY WHERE SFC/LO LVL CONV AND A THERMAL GRADIENT WERE HELPING TO ENHANCE ACTIVITY. PCPN WILL CONTINUE TO INCREASE IN COVERAGE THIS AFTN...AND WILL AFFECT ALL TAF SITES. KDAY/KCMH/KLCK WILL ALL BE AFFECTED IMMEDIATELY WITH KCVG/KLUK/KILN SEEING PCPN WITHIN THE NEXT HOUR OR SO. FRNTL BNDRY WILL SLOWLY SLIDE SOUTH AND SHOULD BE LOCATED NEAR THE OHIO RIVER THIS EVNG. RUC INDCG LO LVL CONV AXIS WILL FOLLOW BNDRY AND WITH MID LVL S/WV OVER MID MISSISSIPPI VLY APPCHG...EXPECT CHANCES FOR SCT -SHRA/TSRA WILL PERSIST AT SRN TAF SITES WELL INTO THE EVNG. HAVE PLACED PREVAILING -SHRA IN FOR KCVG AND KLUK THIS EVNG THRU 06Z. FURTHER NORTH...HAVE MAINTAINED VCSH AT KDAY/KCMH/KLCK THIS EVNG. HOWEVER AS BNDRY DROPS FURTHER SOUTH...APPEARS THERE WILL LIKELY BE AN EXTENDED PERIOD OF DRY WX AT THESE TAF SITES FOR GOOD PART OF THE OVERNIGHT. SIMILAR TO THIS MRNG...EXPECT CIGS/VSBYS LATE TONIGHT TO DROP INTO MVFR CAT WITH POTENTIAL FOR PERIODS OF IFR WITH ABUNDANT LO VL MOISTURE AND BNDRY INVOF FCST AREA. FRNTL BNDRY WILL TRACK BACK NORTH ACRS TAF SITES MON MRNG IN RESPONSE TO SFC LO LIFTING NE OUT OF SRN PLAINS. SCT PCPN SHOULD REDVLP ALONG BNDRY IN THE MRNG...AND HAVE INDICATED VCSH/VCTS FOR ALL SITES FOR LAST FEW HOURS OF FCST PERIOD. PCPN COVERAGE WILL INCREASE MON AFTN/EVNG AS SFC LO APPCHS. RYAN && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.